Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have burning sore on penis. Should I be worried about STD?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16318 Questions

default
Posted on Fri, 29 Nov 2013 in Sexually Transmitted Diseases
Question: Hi, I have a sore just under the head of my penis. At first I though it was from a girl giving me oral and scraped my penis with her teeth. I went to the doctor, he said it was nothing to worry about. But now, it's like a little yellow scab there. It also burns when I first start to be pee but it goes away fast. Is this herpes or another STI? Best Regards, Worried
doctor
Answered by Dr. Michelle Gibson James 35 minutes later
Brief Answer: likely related to the trauma Detailed Answer: HI, thanks for using healthcare magic The scab would have formed over the initial sore and is a normal part of the healing process. It is possible that the sore could have resulted from the oral intercourse. Herpes would normally present with initial redness and discomfort in a part of the genitalia. This would be followed by small vesicles which are basically small water bumps. These bumps would also be painful and would then turn into small superficial painful ulcers. If the lesion was in keeping with these stages then it is possible that it was related to herpes. In terms of the other sti, HIV does not usually present with any symptoms in anyone, but if symptoms do occur they may consist of fever, muscle aches and pains, abdominal pains, headache. These symptoms would then resolve. Chlamydia, gonorrhoea and trichomoniasis would cause a penile discharge (yellow green) along with painful urination. In some men with chlamydia and gonorrhoea there are no symptoms. Hepatitis b is also considered sexually transmitted but would not cause this problem and syphilis would cause an ulcer. The lesion that you have described is not in keeping with HIV, hepatitis b, chlamydia, gonorrhoea, syphilis, trichomoniais. IF it had the water bump appearance then ulcers then it is possibly herpes. The only way to determine this would be blood tests for herpes. If it did not have the herpetic appearance then it is likely related to trauma to the penis and will heal on its own. The discomfort on urination will resolve when it is completely healed. I hope this helps, feel free to ask any additional questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 5 minutes later
Yes, this does help a lot, i still think i should get a STI test to be sure. I also looked at pictures of herpes and it doesnt look like what i have. Is it ok if I attached a picture of the 'problem'
doctor
Answered by Dr. Michelle Gibson James 42 minutes later
Brief Answer: STI testing would be a good idea Detailed Answer: HI I agree, if you remain unsure then a STI test should be done, this would be only way to get a conclusive answer. Yes feel free to attach a picture
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 3 minutes later
The Doctor i was speaking with said i should use Canesten Topical Cream apply 3 times daily
doctor
Answered by Dr. Michelle Gibson James 7 minutes later
Brief Answer: would only help if fungi are involved Detailed Answer: HI Canesten is an antifungal cream and would be helpful if it is a fungal rash. Fungi of the genital area would normally present with a red, may be mildly itchy rash. The appearance may vary according to the area involved. ON the foreskin and glans, there would be a discharge and red painful rash. On the other aspect of the genitals there may be a red, mildly itchy , scaly rash. It may have a circular appearance. IF it has a fungal appearance as described above then the canesten would help but it would not help in any lesions that are not related to fungi
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 14 minutes later
Please tell me if you see these pictures.
doctor
Answered by Dr. Michelle Gibson James 26 minutes later
Brief Answer: can be seen Detailed Answer: HI In the first image, 2 separate lesions can be seen. They have the appearance of small superficial sores or ulcers. They do not appear typically fungal but I definitely believe because there are multiple and have a slight ulcerated appearance that herpes should be ruled out. ON mucosal areas areas of the body such as the areas seen in the images (other areas would be inside the mouth or on the lips, certain parts of the eye lids), when lesions are healing they can develop a yellow crust as part of healing. This means that if the herpes test is negative then this yellow crusting would indicate healing of a traumatic wound from the oral intercourse. Please feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 3 minutes later
Thanks, so what should i do?
doctor
Answered by Dr. Michelle Gibson James 34 minutes later
Brief Answer: testing then topical cream if herpes negative Detailed Answer: Hi You should do the STI testing, if the result is positive initiate appropriate treatment for herpes. If the result in negative then apply a anti bacterial cream because it is likely due to trauma and this would prevent any secondary infection. Antibacterial creams are usually available over the counter and include neosporin, polysporin, fucidin. If it persists then your doctor can take a swab (this is only if the herpes is negative and there is no response after a week of applying topical antibiotic). You can ask any other questions if anything remains unclear
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  

Recent questions on  Rash

doctor1 MD

hi i am 22 years of age and noticed a small skin like bump on my left side of the penis below the head on the vain i was masterbating and i felt a skin like scab which came off and bleed and after a couple of days it turned to a small scab its was like that for a month with the scab on it and it finaly fell off its right around my circumsion line there was never no pain or rash or foul smell ...

doctor1 MD

Good evening, I had a recent bout of what my GP described as gastro virus. Symptoms were bloating , severe cramping with constant burping and flatulence . No vomiting or diarrhoea. I had feverish feelings but no high temp. This lasted for 4 days and is thankfully almost gone. The day I went to my GP (4th day) I was developing a rash on my face and forehead . I thought it might be the stress of the previous days and nights. My GP didnt have an opinion. This has gotten somewhat worse. It is not itchy but has a burning sensation and very noticeboard. I was wondering if this might be an after effect of my stomach ailment or something else. I have been applying a mild moisturiser with no effect as yet. Thank you for any advice.

doctor1 MD

Hello, Dr. Grief. For the past 5 or 6 weeks, I have been experiencing strange rashes on certain parts of my body. I am currently taking Lialda for an inflammatory bowel condition. I ve been taking it for a bout 21/2 years. It usually goes and comes, but recently, (for about 4 days), it has appeared in the inside of my elbow bend in both arms. I took Benedryl gfor a few days, but it didn t seem to help. Then I tried the proverbial creams, with no help. I intend to make a visit to my gastrologist in another week. Do you have any advice on this type of skin rash? Jeanette F.

doctor1 MD

I have been getting dizziness in the mornings 3 or 4 times over the past month. I just got my blood pressure checked out and I am 143 over 92. I am at least 40 pounds overwieght. Additionally, I have developed some kind of rash around my neck, upper torso and forearms.

doctor1 MD

Hi Doctor, I have started taking Losar 50 since last 5 days for Blood Pressure. Is it a very strong medicine or is it normal one to take since I have started having high blood pressure only recently. And shd i continue it life long or shd I stop...

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

hi iam having skin rashes in leg and hands. its chronic problem